Advise please- depression!

Please can anyone help me with my husbands depression. It has gradually becoming worse over the past six months but is very bad today - he has only just got up today and in his words just can't be bothered. This is so totally alien to the way he usually is. He was given a new drug amoldipine (?) for high blood pressure and a side effect can be anxiety and depression. Any advise would be appreciated. Thanks

11 Replies

  • Many years ago i was given a blood pressure tablet that made me cry all the time etc after 2 months went back to the doctor who said it was the tablets as they had made him depressed so he gave me others and in less than a week it had lifted go back to the doctors plenty of different tablets for hi blood pressure and its finding the one suitable take care Dorothy xxx

  • Hi TADAW, I would definitely go back to the docs and tell them about the effect this is having. There will probably be an alternative.

  • Has husband hd the depression longer than he has been on the tablets. If so, it wont be a side effect. Anyway, lots of help for the depression. It can go as quickly as it comes. All the best to yourself and your husband x

  • I suffer with anxiety and depression but I take antidepressants which help a lot.

  • Hi Tadaw Sorry to hear how fedup your husband is Iagree with everything that has been said above,back to the docs lively so they can help him.Its really hard to see someone you love so low I know,it does get better with the right meds in place.Takecare Janexx

  • Hi Tadaw. Depression is an awful illness. There is a site under Health Unlocked for this. They might be able to help there. Go into communities at the top and you will find it.

  • I was taking amlodopine for high bp Tad and thinking about it, now I don't take it I feel a lot better. I should never have been on it in the first place, the bp was caused by another condition (not known as the time I started the amlodopine - over active thyroid) the treatment for which has cured my bp prob, so to just prescribe medication willy nilly without investigating any underlying cause can be a bad thing, it was for me. Any debilitating disease or illness can cause depression though, a lot of us suffer from it, mine comes and goes without rhyme or reason but I do take a low dose antidepressant which seems to help a bit. You need to speak to his gp/community matron about it and don't be fobbed off, your hubby needs his life to be as good as it can be. Sadie xxx

  • Thank you all I will be on the phone to the gp Monday morning TAD xx

  • Hi TAD, sorry to hear about your hubby, all of the above just one more thing be kind to yourself over the weekend sometimes we get so caught up caring for others we forget ourselves. Hoping tomorrow will be better for you both.

  • Thanks Nanber - am pretty confident it is the blood pressure tablet - seems a lot better today. BUT am still going to the Doctor!! TAD xx

  • your doctor can give you antidepretion that can really help even if your on them at the moment they can also give you an extra one that can work for you

You may also like...